"No sex please, I'm on antidepressants!"

"No sex please, I'm on antidepressants!"

5 years ago

Many people erroneously believe that being treated for depression means sacrificing a normal sex life. It is true that some antidepressants could impair libido and orgasmic phase of sexual activity. There are ways however to manage this side effect. Some points to consider to address this problem:

Staying on the lowest effective dose of antidepressants especially the more serotoninergic ones.

-Augmenting the therapy with the addition of an agent that boosts dopamine levels

-Considering mini drug holidays for a day or two per week

-Switching to antidepressants with low or no serotonin reuptake inhibition properties.

-Allowing adequate time to adjust to each dose escalation.

ALL THESE POINTS NEED TO BE CONSIDERED IN CONSULTATION WITH OF YOUR DOCTOR. My point is that just because you are treated for your depression you don't have to give up a normal and satisfying sexual life. In fact most people have increased interest in sexual activity as their depression symptoms resolve.

Somatic Awareness Coaching Recommendation
Somatic Awareness Coaching Recommendation
3 years ago

Are you tired of reading self-help books about anxiety management that do not help? Have you been in therapy for years without any sustainable benefits? Are you afraid of dependence on psychiatric...

The Complex World of Psychiatric Diagnoses and Treatment: Why They Aren't "One Size Fits All"
The Complex World of Psychiatric Diagnoses and Treatment: Why They Aren't "One Size Fits All"
8 months ago

As a psychiatrist, I am well aware that the world of mental health is often far more complex than other medical disciplines. Psychiatric diagnoses and treatments can't always be treated like...

Protect your Mental Health from all the Bad News in the World
Protect your Mental Health from all the Bad News in the World
1 year ago

The constant influx of bad news can take a toll on our mental health and well-being. Here are some steps you can take to protect your mental health while still staying infor...